Talk

Advanced search

to ask those of you who've climbed Kilimanjaro, if you took altitude medication did it make you feel better or worse?

(2 Posts)
Libbity Wed 08-Jul-15 18:21:19

DS doing it soon - want to know whether to encourage him to take it or not.

AnyoneforTurps Wed 08-Jul-15 19:59:37

The problem is that Diamox - though it's a great drug in many ways - can have serious side-effects, though these only affect a small minority of those who take it.

Altitude sickness can be treated by descending; serious side-effects are not so easily treated, especially in remote locations . I have done a fair amount of trekking at altitude and never used Diamox for this reason (I'm a GP). It's a personal choice but, if I were you, i wouldn't push your DS to take it - let him decide if it's worth the risk.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now